<%@ Page Language="C#" MasterPageFile="~/Main.master" AutoEventWireup="true" Title="Volume 13 Issue 3" %>
On Principal Hook Length Partitions and Durfee Sizes in Skew Characters
Christian Gutschwager
Institut f¨ur Algebra, Zahlentheorie und Diskrete Mathematik, Leibniz Universit¨at Hannover, Welfengarten 1, Hannover D-30167, German
gutschwager@math.uni-hannover.de
Annals of Combinatorics 15 (1) pp.81-94 January, 2011
AMS Subject Classification: 05E05, 05E10, 14M15, 20C30
Abstract:
We construct for a given arbitrary skew diagram A all partitions v with maximal principal hook lengths among all partitions with [v] appearing in [A]. Furthermore, we show that these are also partitions with minimal Durfee size. We use this to give the maximal Durfee size for [v] appearing in [A] for the cases when A decays into two partitions and for some special cases of A. We also deduce necessary conditions for two skew diagrams to represent the same skew character.
Keywords: principal hook lengths, Durfee size, skew characters, symmetric group, skew Schur functions, Schubert Calculus

References:

1. Gutschwager, C.: On multiplicity-free skew characters and the Schubert Calculus. Ann. Combin. 14(3), 339--–353 (2010)

2. McNamara, P.: Necessary conditions for Schur-positivity. J. Algebraic Combin. 28(4), 495--–507 (2008)

3. McNamara, P., Van Willigenburg, S.: Towards a combinatorial classification of skew Schur functions. Trans. Amer. Math. Soc. 361(8), 4437--–4470 (2009)

4. Reiner, V., Shaw, K.M., VanWilligenburg, S.: Coincidences among skew Schur functions. Adv. Math. 216(1), 118--–152 (2007)

5. Sagan, B.E.: The Symmetric Group: Representations, Combinatorial Algorithms, and Symmetric Functions, 2nd Ed. Springer-Verlag, New York (2001)

6. Stembridge, J.: SF-package for maple. http://www.math.lsa.umich.edu/˜jrs/